MAUDE Adverse Event Report: ABBOTT VASCULAR SUPERA SELF-EXPANDING STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM

ABBOTT VASCULAR SUPERA SELF-EXPANDING STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM
Model Number S-60-060-120-P6
Medical Device Problem Codes Stretched (1601); Improper or Incorrect Procedure or Method (2017); Difficult or Delayed Activation (2577)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 02/04/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device code (b)(4).The device was returned.The stent had been deployed and was not returned.Visual analysis was performed on the returned device.The reported stretched stent, and difficult activation were not confirmed.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar complaints.The supera instruction for use (ifu) instructs: ¿confirm under fluoroscopy that the entire supera stent has emerged from the outer sheath and is released.¿ additionally, the removal procedure instructs: ¿under fluoroscopy, remove the device from the guide wire and evaluate the improved luminal quality of the treated area.¿ based on the reported event failing to verify deployment under fluoroscopy, and during removal caused or contributed to the difficulties, however, the physician did use fluoroscopy once resistance was felt, indicating knowledge of the ifu instruction.The investigation was unable to determine the cause for the reported difficult activation and stretched stent.Based on the reported information, it appears that the stent did not fully release from the supera stent system after the final deployment stroke of the thumbslide was performed.Although a definitive cause for the difficulty could not be determined, it may be possible that the distal sheath of the delivery system was entrapped or bent within the anatomy preventing the ratchet ears from engaging the proximal segment of stent during the final deployment stroke.Additionally, during the removal attempt, it may be possible that distal shaft was straightened or repositioned in the anatomy such that the ratchet was able to re-engage with the stent after the deployment lock was re-opened and the second deployment attempt was performed, allowing the stent to fully release.However, this could not be confirmed.The unexpected medical intervention was due the circumstances of the procedure.The use of fluoroscopy to verify full stent deployment before and during the removal step may have prevented the stretched stent and the unexpected intervention.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.Na.
 
Event or Problem Description
It was reported that the procedure was to treat a superior femoral artery (sfa).A 6x60mm supera peripheral self-expanding stent system (sess) was advanced to the lesion.Deployment was performed but was not viewed under fluoroscopy.The device was locked and during removal, resistance was noted.Under fluoroscopy, it was noted that the stent was stretched and did not release from the delivery system.At that point, the device was unlocked, the stent released and implanted, and the delivery system removed.An absolute pro stent was then deployed inside the stretched supera stent to ensure a proper fit and to help support the stretched stent.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.

Brand Name
SUPERA SELF-EXPANDING STENT SYSTEM
Common Device Name
SELF EXPANDING PERIPHERAL STENT SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key11388024
Report Number2024168-2021-01519
Device Sequence Number11667160
Product Code NIP
UDI-Device Identifier08717648211805
UDI-Public08717648211805
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
P120020
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2022
Device Model NumberS-60-060-120-P6
Device Catalogue NumberS-60-060-120-P6
Device Lot Number0050761
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/16/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/04/2021
Initial Report FDA Received Date02/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age61 YR
Patient Weight89